| Model Number |
N/A |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Codes |
Fever (1858); Unspecified Infection (1930); Pain (1994); Joint Dislocation (2374); Tissue Breakdown (2681); Blister (4537)
| Date of Event |
06/10/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported a patient had an initial left total hip arthroplasty.Subsequently, the patient developed pain and instability.Upon arrival to the hospital, the patient presented to with a fever, blistering at the incision site, and fluid discharge.The patient underwent a revision for infection and during the surgery, found a 3x3 cm.Hole in the fascia and a dislocated prosthesis.The cup, head, and liner were all revised without complication.
Additional Manufacturer Narrative
(b)(4).D10: 802203203 femoral head 12/14 taper 32 mm diameter +3.5 mm neck length 3159575.574102070 femoral stem cementless collarless high offset 12/14 taper size 7 3118658.110010247 g7 osseoti 4 hole shell 58mm g 7545984.G2: foreign: norway.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: d6a, g3, g6, h2.
Event or Problem Description
No additional event information to report at this time.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: g3, g6, h2, h3, h6, h10.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Chs was not performed for the infection as no problem was found with the devices.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial left tha was performed.The patient developed pain and instability, with an infection at the site.A revision occurred, where tissue damage was noted, and the head was dislocated behind the cup.The shell, liner, and head were explanted and replaced.A definitive root cause cannot be determined for all issues besides the infection.Single-use, sterilized devices manufactured or distributed by zimmer biomet are sterilized in accordance with fda regulations and iso standards to a sterility assurance level of 1.0 x 10-6 or better.Therefore, it is unlikely that the specified device caused any patient infection.This complaint was confirmed based on the provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No additional event information to report at this time.